MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 51OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM BIPOLAR COCR 51OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71322051
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 12/15/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2015, the patient was admitted for increased popping and drainage in joint.On (b)(6) 2015, the patient underwent a closed reduction under anesthesia.On (b)(6) 2015, the patient underwent a closed reduction under anesthesia.On (b)(6) 2015, the patient underwent a hip aspiration.On (b)(6) 2015, the patient underwent a revision surgery to remove the construct due to an infected unstable left hip.
 
Additional Manufacturer Narrative
Additional information: the associated complaint devices were not returned.A clinical analysis indicates that based on the information provided, unable to rule out the patient¿s extensive medical/surgical history, persistent periprosthetic joint infection, significant high-risk comorbidities, frequency of admissions, the reported iliopsoas tenotomy and posterior approach in the presence of neuromuscular/connective tissue disorder as possible contributing factors to the reported events.The patient impact beyond the reported acute on chronic pain, recurrent dislocations, persistent infection, and revision procedures cannot be concluded.Per documentation the patient continued to experience recurrent dislocations with suspected persistent prosthetic joint infection.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
TANDEM BIPOLAR COCR 51OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7119523
Report Number1020279-2017-01262
Device Sequence Number1156173
Product Code KWY
UDI-Device Identifier03596010492500
UDI-Public03596010492500
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2017
Device Catalogue Number71322051
Device Lot Number07GM19437
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/11/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;